The following was written by Barbara Arnold and published in a magazine aimed toward ex-pats living in Spain. When Barbara sent it to me she said, “If it saves one person from taking this poison, then I will be happy. I am trying to get it translated to Spanish so I can send it to the Spanish papers here.
I urge every floxie that is well enough to try and get articles published in any magazine local paper etc. It’s certainly helped me focus my anger in a positive way, and maybe eventually it will become better known about.”
I also encourage all of my floxie friends to write something like what Barbara wrote below. It is important to focus your anger in a positive way, and it is even healing. Writing, advocating, and helping others through this mess have been vital parts of my healing process. I suspect that those things can be healing for other people as well, and I encourage each of my floxie friends to write, advocate, and help others in whatever way you feel comfortable.
Thank you, Barbara, for speaking out and passionately advocating for those in medicine to think about the Hippocratic Oath when they prescribe fluoroquinolones!
FIRST DO NO HARM – Written by Barbara Arnold.
Before Doctor can practice they have to take “The Hippocratic oath”, First do no harm. Unfortunately harm is being done to hundreds of thousands, maybe even millions of people across the world by Doctors prescribing antibiotics from a group called FLUOROQUINOLONES.
For me, it all started nearly 2 years ago when I went to the Doctor with bronchitis. I had no idea then that my life was about to change, in the most awful drastic way possible and that for the next two years to date I would still be suffering from the debilitating side effects from ciprofloxacin an antibiotic from the group called FLUOROQUINOLONES. At the same time I was given cortisone injections the result of which was like a bomb going off in my body. It started with searing pain in my Achilles tendons, at the time I stupidly believed that it was caused by changing my high heeled shoes to low heels and then walking to far. I had no idea that my body was being POISONED by a treatment for a simple thing like Bronchitis. I had great difficulty walking but I believed it would soon get better. HOW WRONG I WAS.
I had mentioned to the nurse who was administrating the cortisone injection that I was having trouble walking, and did he think it was anything to do with the injections. He told me it couldn’t be as cortisone is an anti-inflammatory. At this point I did not connect the dots. I later found out these drugs are contra indicated to anyone over 60yrs and even worse especially alongside cortisone injections. Fluoroquinolones leach magnesium from the cells and as you get older you have less magnesium to begin with. The pain got worse to the point I ruptured a tendon causing a bruise the size of “England” on the inside of my right leg and I could barely walk a few yards. At the same time I started to get Chronoc Fatigue to the point where I could hardly keep my eyes open. I had dizziness and balance problems.
For the next three months and many visits to my Doctor, I eventually saw a Rheumatologist who diagnosed my condition as “side effects of ciprofloxacin”.
From that point onwards I started to do my own research on Fluoroquinolones. The results were MIND BLOWING I found out that these antibiotics were being used for simple bladder infections, bronchitis and sinus infections. This was the equivalent of using a sledge hammer to kill a fly. There are many other safer antibiotics that could be used without the devastating side effects that can be caused by Fluoroqinolones. I was told I was a RARE CASE and that my Doctor had never heard of this before. Unfortunately this is totally untrue, as the symptoms of fluoroquine poisoning are vast and in some people the reaction does not occur until months later. Therefore a lot of misdiagnosis is going on. Here are some of the symptoms that can occur but are not limited to, weeks or even months later.
MUSCULOSKELETAL DAMAGE WITH DEGENERATION OF CARTILAGE AND TENDONS. DAMAGE TO THE MITOCHONDRIA (the power cells that give us energy} DETATCHED RETINAS, NEURO PROBLEMS, ANXIETY, PANIC ATTACKS. PERIPHERAL NEUROPATHY IE, BURNING, DAMAGED NERVES,, PAIN, OXIDATIVE DAMAGE IN MAMMALIAN CELLS, CELL DEATH, INSOMNIA, DIFFICULTY BREATHING, PALPITATIONS, SKIN RASH, VOMITING, HIVES LOSS OF MUSCLE STRENGTH, BRAIN FOG. These are just a few of fluoroquinolone poisoning symptoms. There are many many more.
As things got worse I had to result to using a wheelchair as it was extremely painful to walk. As well as the pain, my legs felt like I was dragging along lead weights. During the months that followed I had various blood tests which showed NOTHING apart from high ferritin levels. I was referred to another Rheumatologist who treated me more or less with contempt as no test she did showed anything wrong. I had learned that there was a BLACK BOX WARNING in America about this group of antibiotics and when I told her about this, that the Black Box Warning is the highest warning you can get in America, she scoffed at me and declared “This is Spain not America.” This kind of arrogance and ignorance is allowing others to suffer in the most devastating ways. Subsequently, some 18 months later, the Food and Drug Administration has just issued an advisory to ALL DOCTORS IN THE UNITED STATES, to cease using these dangerous drugs to all patients unless it is a life or death situation.
I have spent thousands of pounds in natural supplements trying to cure myself as Doctors do not have any answers. However there are some Doctors willing to listen now as they or some-one in their family have been effected. by this group of chemotherapy drugs. YES they are chemo drugs because they destroy good cells as well as bad. They do damage down to the very DNA and in some people they leave permanent nerve damage. I am presently seeing an integrative Doctor who is also a Medical Doctor. He is in Marbella and I have to travel 5 hours to see him. I have no choice if I want to recover. The medical health care system here poisoned me and now I have to heal myself with all the costs that, that incurs.
I fully understand that Doctors do the best they can and cannot be expected to know the side effects of every drug they prescribe, but this group of drugs are completely different as they are one of the most dangerous drugs on the market, It was the responsibility of the health representatives to inform Doctors of this. They were negligent in their duty of care and because of that I, and many other’s have been sentenced to years of suffering. This has been known about since the 1970’s. The attitude of the pharmaceutical companies beggars belief. It is only now with the event of the world-wide web that this is becoming common knowledge If you think you have been effected by any of these drugs go to www.floxiehope.com. There is a mine of information there from fellow sufferers and Doctors who are now beginning to take notice. I urge every-one that reads this to be very very careful that you are not prescribed any antibiotic from this group namely ….CIPROFLOXACIN, LEVAQUIN/LEVOFLOXACIN, AVELOX/MOXIFLOXACIN OR FLOXIN/OFLOXACIN.
To conclude, not everyone that takes these drugs suffers the side effects initially but eventually maybe years later this has been known to happen. There are likely genetic factors that make some people more susceptible to suffer adverse reactions to fluoroquinolones than others. Human bodies are complex and how a drug reacts in a human body is difficult to predict. I just wish Doctors took their “Hippocratic Oath” more seriously and FIRST DO NO HARM.